Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 98, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2001, 2:48 PM CST for Forrest County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 2, 2001, 2:48 PM CST (20:48 UTC)
- Expired
- Mar 2, 2001, 3:45 PM CST
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Forrest County, MS
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 11:30 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 948 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 022049 SVRJAN MSC035-022145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 248 PM CST FRI MAR 2 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 345 PM CST * AT 248 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 6 MILES NORTHWEST OF HATTIESBURG TO 28 MILES SOUTHWEST OF HATTIESBURG...OR FROM 3 MILES NORTH OF WEST HATTIESBURG TO 13 MILES NORTHWEST OF POPLARVILLE...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL... BE NEAR HATTIESBURG AT 300 PM CST BE NEAR PETAL AT 305 PM CST WIDESPREAD WIND DAMAGE UP TO BETWEEN AND 60 AND 70 MPH IS LIKELY WITH THESE STORMS. WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE COVER NOW. LAT...LON 3142 8934 3093 8931 3092 8915 3141 8915
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 12:05 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Mar 2, 12:05 PM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1205 PM CST FRI MAR 2 2001 UPDATED ZONES TO ADD TORNADO WATCH INFORMATION IN EXTREME SOUTHEAST ZONES. ALSO FINE TUNED THE TEMPERATURE FORECAST FOR TODAY BASED ON LATEST FRONTAL POSITION ACROSS NORTHEAST LA INTO SOUTHEAST MS. FINALLY, ALSO INCREASED THE POPS TO 100% FOR MOST ZONES WITH 90% IN NW ZONES FOR REMAINDER OF TODAY. .JAN... MS...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR MS ZONES. LA...FLASH FLOOD WATCH THROUGH TONIGHT FOR ALL OF OUR NE LA ZONES. AR...FLASH FLOOD WATCH THROUGH TONIGHT FOR OUR 2 SE AR ZONES.
In the hours before
Special weather statement, Mar 2, 1:00 PM CST, 1 hour 48 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072> 074-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 100 PM CST FRI MAR 02 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT SOUTH AND EAST OF A VIDALIA TO CANTON TO DEKALB LINE. SEVERE THUNDERSTORM POTENTIAL WILL BE HIGHER OVER SOUTHEAST MISSISSIPPI...SOUTH OF A PRENTISS TO LAUREL LINE. ACROSS THE REMAINDER OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTHEAST ARKANSAS... NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...A DISTINCT TORNADO THREAT EXISTS OVER THE HIGHER THREAT AREA IN SOUTHEAST MISSISSIPPI...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A SURFACE FRONT WILL CONTINUE TO INTERACT WITH A VERY ACTIVE JET STREAM...AND A VERY MOIST AND SOMEWHAT UNSTABLE ATMPOSPERE. WHILE INSTABILITY IS NOT GREAT...WIND PROFILES WILL BE OPTIMAL FOR THE DEVELOPMENT OF ROTATING THUNDERSTORMS AND SEVERE WEATHER...ESPECIALLY OVER SOUTHEAST COUNTIES. PERSONS IN THE SEVERE WEATHER THREAT AREA...ESPECIALLY THOSE IN SOUTHEAST MISSISSIPPI...NEED TO REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED FOR LATER FORECASTS AND UPDATES CONCERNING THIS VOLATILE WEATHER SITUATION. ...FLOODING... A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY RAINFALL OVER SATURATED GROUNDS. THE HEAVY RAIN THREAT WILL LIKELY CONTINUE INTO SATURDAY...WITH A FEW LOCATIONS RECEIVING UP TO 5 INCHES OF ADDITIONAL RAINFALL. MANY STREAMS AND CREEKS ARE ALREADY NEAR BANKFULL...AND THE ADDITIONAL HEAVY RAIN MAY SERIOUSLY AGGRAVATE THE FLOODING PROBLEMS. ALL PERSONS...ESPECIALLY THOSE NEAR CREEKS AND STREAMS...SHOULD STAY ALERT FOR R2APIDLY RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND SHOULD FLOODING OCCUR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 6:54 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 51 min |
| Mar 1, 7:11 PM CST | Tornado Warning | JAN | Jefferson Davis, Marion | 49 min |
| Mar 1, 7:23 PM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Mar 1, 7:27 PM CST | Tornado Warning | JAN | Lamar | 33 min |
| Mar 1, 7:50 PM CST | Tornado Warning | JAN | Forrest, Jones | 40 min |
| Mar 1, 8:15 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 45 min |
| Mar 1, 8:26 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 34 min |
| Mar 1, 8:44 PM CST | Severe Thunderstorm Warning | JAN | Covington | 46 min |
| Mar 1, 9:16 PM CST | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Mar 1, 10:18 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Lawrence | 117 min |
| Mar 2, 1:05 AM CST | Flash Flood Warning | JAN | Covington, Forrest, Jones, Lamar, Marion | 3 hr |
| Mar 2, 1:32 AM CST | Flash Flood Warning | JAN | Adams, Jefferson | 3 hr |
| Mar 2, 11:00 AM CST | Flash Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln, Simpson | 3 hr |
| Mar 2, 11:59 AM CST | Flash Flood Warning | JAN | Adams, Claiborne, Franklin, Jefferson | 3 hr |
| Mar 2, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Mar 2, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Covington | 25 min |
| Mar 2, 1:09 PM CST | Tornado Warning | JAN | Covington, Jones | 51 min |
| Mar 2, 1:53 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 3 hr |
| Mar 2, 2:01 PM CST | Tornado Warning | JAN | Marion | 29 min |
| Mar 2, 2:19 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 41 min |
| Mar 2, 2:25 PM CST | Tornado Warning | JAN | Marion | 35 min |
| Mar 2, 2:28 PM CST | Flash Flood Warning | JAN | Copiah, Lincoln | 92 min |
| Mar 2, 2:34 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 56 min |
| Mar 2, 2:35 PM CST | Tornado Warning | JAN | Clarke | 25 min |
| Mar 2, 2:55 PM CST | Severe Thunderstorm Warning | JAN | Jones | 50 min |
| Mar 2, 3:15 PM CST | Flash Flood Warning | JAN | Forrest, Jones, Lamar, Marion | 3 hr |
| Mar 2, 3:30 PM CST | Flash Flood Warning | JAN | Adams | 4 hr |
| Mar 2, 4:05 PM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.